MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE TURNTRAC; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE TURNTRAC; WIRE, GUIDE, CATHETER
Model Number 1020014
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the procedure was to treat a moderately calcified and tortuous lesion in the left anterior descending artery.Resistance was met removing the ht turntrac guide wire.When removed from the anatomy the coils were noted to be unraveled.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported break was confirmed.The reported difficult to advance could not be tested due to the device condition.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties.It was reported that resistance was encountered when attempting to remove the guide wire from the anatomy, resulting in the coils becoming unraveled (break).Factors that may contribute to difficulty removing the guide wire include, but are not limited to, outer diameter of the guide wire, device support, buildup of procedural contaminants, user technique, and/or damage to the guide wire.In this case, it is possible that the patient¿s moderately calcified and moderately tortuous lesion contributed to the resistance; however, this cannot be confirmed.Additionally, analysis of the returned wire confirmed the reported core break and noted coils stretching.The break was located at the intermediate solder, between the shaping ribbon and core.This type of damage can occur when the shaping ribbon encounters resistance, and the core is pulled.It is possible that manipulation of the wire, when resistance was met, contributed to the break and coil damage.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE TURNTRAC
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19825481
Report Number2024168-2024-08809
Device Sequence Number8679514
Product Code DQX
UDI-Device Identifier08717648222726
UDI-Public(01)08717648222726(17)241231(10)3010961
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number1020014
Device Catalogue Number1020014
Device Lot Number3010961
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight49 KG
Patient RaceAsian